MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 2.5/13; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 2.5/13; CORONARY DRUG-ELUTING STENT
Model Number 401736
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment.The lesion could not be crossed and the device was removed.When the device was ready to load again it was discovered that there was no stent on the balloon.The stent was found in the co-pilot hemostatic valve.
 
Additional Manufacturer Narrative
Combination product: yes.Initially lot 03196537 was reported.However, an instrument with lot 09195104 was returned for analysis together with a copilot valve and a sterile pouch showing lot 03196537.It is assumed that the returned instrument is the actual complaint instrument.No further information could be obtained by the local staff.The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument revealed that the balloon has been inflated and was deflated in the as-returned condition.Microscopic analysis revealed stent imprints on the exposed balloon surface, indicating that the stent was initially crimped in between the two radiopaque markers.The stent was not returned for analysis.A reference stent system was successfully introduced and withdrawn through the returned copilot valve.Review of the manufacturing documentation of the product detailed above did not reveal any non-conformity.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.The device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.It should be noted that the ifu warns the user against reinsertion if the stent system was removed prior to expansion.

Brand Name
ORSIRO (US) 2.5/13
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10759566
Report Number1028232-2020-04710
Device Sequence Number16428817
Product Code NIQ
UDI-Device Identifier07640130438910
UDI-Public07640130438910
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2021
Device Model Number401736
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09195104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR